Improvement of flatness for nonlocal phase transitions

Research output: Contribution to journalArticle

204 Downloads (Pure)

Abstract

We establish an improvement of flatness result for critical points of Ginzburg-Landau energies with long-range interactions. It applies in particular to solutions of (−Δ)s/2u = u − u3 in Rn with s ∈ (0,1). As a corollary, we establish that solutions with asymptotically flat level sets are 1D and prove the analogue of the De Giorgi conjecture (in the setting of minimizers) in dimension n = 3 for all s ∈ (0,1) and in dimensions 4 n 8fors ∈ (0,1) sufficiently close to 1. The robustness of the proofs, which do not rely on the extension of Caffarelli and Silvestre, allows us to include anisotropic functionals in our analysis. Our improvement of flatness result holds for all solutions, and not only minimizers. This cannot be achieved in the classical case −Δu = u − u3 (in view of the solutions bifurcating from catenoids constructed by M. del Pino, M. Kowalczyk, and J. Wei (J. Differential Geom., 2013)).

Original languageEnglish
Pages (from-to)1083-1160
Number of pages78
JournalAmerican Journal of Mathematics
Volume142
Issue number4
DOIs
Publication statusPublished - Aug 2020

Fingerprint Dive into the research topics of 'Improvement of flatness for nonlocal phase transitions'. Together they form a unique fingerprint.

Cite this